Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On a higher order accurate fully discrete Galerkin approximation to the Navier-Stokes equations
HTML articles powered by AMS MathViewer

by Garth A. Baker, Vassilios A. Dougalis and Ohannes A. Karakashian PDF
Math. Comp. 39 (1982), 339-375 Request permission

Abstract:

We consider approximating the solution of the initial and boundary value problem for the Navier-Stokes equations in bounded two- and three-dimensional domains using a nonstandard Galerkin (finite element) method for the space discretization and the third order accurate, three-step backward differentiation method (coupled with extrapolation for the nonlinear terms) for the time stepping. The resulting scheme requires the solution of one linear system per time step plus the solution of five linear systems for the computation of the required initial conditions; all these linear systems have the same matrix. The resulting approximations of the velocity are shown to have optimal rate of convergence in ${L^2}$ under suitable restrictions on the discretization parameters of the problem and the size of the solution in an appropriate function space.
References
Similar Articles
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Math. Comp. 39 (1982), 339-375
  • MSC: Primary 65M60; Secondary 65N30, 76D05
  • DOI: https://doi.org/10.1090/S0025-5718-1982-0669634-0
  • MathSciNet review: 669634